MAUDE Adverse Event Report: DRIVE; POWER SCOOTER

DRIVE; POWER SCOOTER
Model Number FLEX-AUTO
Medical Device Problem Codes Fire (1245); Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
Drive devilbiss healthcare was notified of an incident involving a scooter in which an end user reported hearing a "loud noise" and found the unit's battery case "blowing out black smoke." at that point, the end user reported dragging the unit out of the house and attempting to extinguish the fire, but that the unit "made more banging noises and burst into flames," at which point he called the fire department to put out the fire.The end user reported that no one was injured, but that his "wife is distraught from the incident" and that there was damaged carpet and a smoke smell in the home.Drive attempted but was not able to retrieve the product for inspection or evaluation.

Brand Name
DRIVE
Common Device Name
POWER SCOOTER
MDR Report Key14945083
Report Number2438477-2022-00039
Device Sequence Number4995278
Product Code INI
UDI-Device Identifier00822383927350
UDI-Public822383927350
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2022
Report Date (Section F) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberFLEX-AUTO
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/02/2021
Event Location Home
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale
Patient Weight77 KG
Date Report Sent to FDA07/07/2022